A Caltech Library Service

Scalar Debye Potentials for Electromagnetic Fields in Spherical Gravity and Spherical Media. I

Mo, Tse Chin and Papas, C. H. (1972) Scalar Debye Potentials for Electromagnetic Fields in Spherical Gravity and Spherical Media. I. Physical Review D, 6 (8). pp. 2071-2076. ISSN 2470-0010. doi:10.1103/PhysRevD.6.2071.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Modified scalar Debye potentials for electromagnetic (EM) waves in spherical gravity and spherical media are found. These potentials decompose the EM waves into two completely independent electric and magnetic radial modes and achieve scalarization and boundary fitting. Their equations, being different in a vacuum medium from Φ^(;μ)_(;μ) = 0 of a scalar field, are reduced to one-dimensional Helmholtz equations under a separability condition, and can have their gravity effect "nullified" by a particular medium. Also the reflection coefficient R_l for an l spherical wave satisfies a Ricatti equation, and the phase shifts δ_l and scattering cross sections are related to R_l. For an incident plane EM wave, the nonforward differential scattering cross section is expressed in terms of the R_l for the case where the medium and/or gravity tapers off slower than (radius)^(−1) and R_l,δ_l themselves diverge.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1972 American Physical Society. (Received 19 May 1972). This work is supported by the U. S, Air Force Office of Scientific Research under Grant No. AFOSR-70-1935.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)AFOSR-70-1935
Issue or Number:8
Record Number:CaltechAUTHORS:20170814-114209224
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80353
Deposited By: George Porter
Deposited On:14 Aug 2017 19:44
Last Modified:15 Nov 2021 19:30

Repository Staff Only: item control page